Alert archive / Hawaii / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Honolulu, HI

October 23, 20254 counties in Hawaii

NWS Honolulu, HI issued this red flag warning at Oct 23, 2025, 8:42 AM HST for 4 counties in Hawaii. It took effect at Oct 23, 2025, 12:00 PM HST. It was in force for 52 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2025, 8:42 AM HST (18:42 UTC)
In effect from
Oct 23, 2025, 12:00 PM HST
Expired
Oct 25, 2025, 4:25 PM HST
In force
52 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 6.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2025-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2025-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWHW80 PHFO 231842
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
842 AM HST Thu Oct 23 2025

...RED FLAG WARNING FROM NOON TODAY THROUGH SATURDAY AFTERNOON 
FOR MAINLY LEEWARD AREAS DUE TO WINDY CONDITIONS AND LOW 
HUMIDITY...

.Dry and windy conditions will develop as high pressure moves 
east and strengthens north of the islands. This will coincide 
with pockets of drier air moving into the region each day, likely 
producing critical fire weather conditions across most leeward and
some central areas, as well as northern portions of the Big 
Island.

HIZ301-304-305-307>311-315-316-319>326-328>330-333-334-337-338-
340>342-240845-
/O.UPG.PHFO.FW.A.0001.251024T2000Z-251026T0400Z/
/O.NEW.PHFO.FW.W.0002.251023T2200Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley North-
Maui Central Valley South-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island North-Kohala-
Big Island Interior-
842 AM HST Thu Oct 23 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD
AREAS...

The National Weather Service in Honolulu has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 6 PM HST Saturday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Leeward portions of all Hawaiian Islands,
  including interior sections of Oahu and the Big Island and all
  of North Big Island.

* TIMING...From noon today to 6 PM HST Saturday. However, the main
  fire weather concerns will be this afternoon and again from 
  late morning through the afternoon on both Friday and Saturday 
  when relative humidity is lowest.

* WINDS...Today, east winds 15 to 25 mph with gusts to 35 mph. 
  For Friday, east 20 to 35 mph with gusts up to 50 mph. For 
  Saturday, east winds 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...As low as 40 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hawaiiwildfire.org/home

$$

VAUGHAN
6 follow-up statements
666 
WWHW80 PHFO 240200
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
400 PM HST Thu Oct 23 2025

...RED FLAG WARNING THROUGH SATURDAY AFTERNOON FOR MAINLY LEEWARD
AREAS DUE TO WINDY CONDITIONS AND LOW HUMIDITY...

.Dry and windy conditions will persist as high pressure moves 
east and strengthens north of the islands. After a brief period of
increased moisture tonight, another pocket of drier air will move
into the region again on Friday, and could continue for at least
portions of the state into Saturday. Highest confidence in Red 
Flag conditions will be for Friday from late morning through the 
afternoon hours, when lowest relative humidity values coincide 
with the strongest expected wind speeds.

HIZ301-304-305-307>311-315-316-319>326-328>330-333-334-337-338-
340>342-241600-
/O.CON.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley North-
Maui Central Valley South-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island North-Kohala-
Big Island Interior-
400 PM HST Thu Oct 23 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

* AFFECTED AREA...Leeward portions of all Hawaiian Islands,
  including interior sections of Oahu and the Big Island and all
  of North Big Island.

* TIMING...Until 6 PM HST Saturday. The main fire weather concerns
  will be Friday from late morning through the afternoon hours
  when relative humidity is lowest. It is possible that dry and
  windy conditions will persist to include Saturday as well.

* WINDS...For Friday, east winds 20 to 35 mph with gusts up to 55
  mph. On Saturday, east winds 15 to 25 mph with gusts to 35 mph.

* RELATIVE HUMIDITY...As low as 40 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hwmo.org/

$$

VAUGHAN
299 
WWHW80 PHFO 241355
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
355 AM HST Fri Oct 24 2025

...RED FLAG WARNING THROUGH SATURDAY AFTERNOON FOR MAINLY LEEWARD
AREAS DUE TO WINDY CONDITIONS AND LOW HUMIDITY...

.Dry and windy conditions will persist as high pressure moves
east and strengthens north of the islands. Highest confidence in 
Red Flag conditions will be today from late morning through the 
afternoon hours, when lowest relative humidity values coincide 
with the strongest expected wind speeds. Lower confidence in Red
Flag Warning conditions on Saturday as humidity levels increase.

HIZ301-304-305-307>311-315-316-319>326-328>330-333-334-337-338-
340>342-250400-
/O.CON.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley North-
Maui Central Valley South-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island North-Kohala-
Big Island Interior-
355 AM HST Fri Oct 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

* AFFECTED AREA...Most areas leeward of all island mountains.

* TIMING...Late morning through afternoon hours each day through 
  6 PM HST Saturday.

* WINDS...East 20 to 30 mph with gusts 40 to 50 mph.

* RELATIVE HUMIDITY...40 to 45 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hawaiiwildfire.org/home

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hwmo.org/

$$

RCB
352 
WWHW80 PHFO 250115
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
315 PM HST Fri Oct 24 2025

...RED FLAG WARNING THROUGH SATURDAY AFTERNOON FOR MAINLY LEEWARD
AREAS DUE TO WINDY CONDITIONS AND LOW HUMIDITY...

.Dry and windy conditions will persist tonight and into Saturday
for at least portions of the state as high pressure moves east 
and strengthens north of the islands. Red Flag conditions will be 
possible for the remainder of Friday afternoon for all islands 
and again for at least portions of the island chain from late 
Saturday morning through Saturday afternoon.

HIZ301-304-305-307>311-315-316-319>326-328>330-333-334-337-338-
340>342-251515-
/O.CON.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-Molokai North-Molokai West-
Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Lanai Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley North-
Maui Central Valley South-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island North-Kohala-
Big Island Interior-
315 PM HST Fri Oct 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS...

* AFFECTED AREA...Leeward portions of all Hawaiian Islands,
  including interior sections of Oahu and the Big Island and all
  of North Big Island.

* TIMING...The main fire weather concerns will be for from late
  morning through the afternoon hours each day through 6 PM HST
  Saturday.

* WINDS...East 20 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 40 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from 
wildfires, visit the Hawaii Wildfire Management Organization at 
https://www.hwmo.org/

$$

VAUGHAN
102 
WWHW80 PHFO 251443
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
443 AM HST Sat Oct 25 2025

...RED FLAG WARNING THROUGH SATURDAY AFTERNOON FOR MAINLY LEEWARD
AREAS DUE TO WINDY CONDITIONS AND LOW HUMIDITY...

.Dry and windy conditions will persist tonight and into Saturday
for at least portions of the state as high pressure moves east
and strengthens north of the islands. Red Flag conditions will be
possible for the remainder of Friday afternoon for all islands
and again for at least portions of the island chain from late
Saturday morning through Saturday afternoon.

HIZ319>326-328>330-333-334-337-338-340>342-251545-
/O.CAN.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Lanai Mauka-Kahoolawe-Maui Leeward West-
Maui Central Valley North-Maui Central Valley South-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island North-Kohala-Big Island Interior-
443 AM HST Sat Oct 25 2025

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR MAUI COUNTY AND THE BIG ISLAND.

The National Weather Service in Honolulu has cancelled the Red
Flag Warning.

$$

HIZ301-304-305-307>311-315-316-260400-
/O.CON.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-
443 AM HST Sat Oct 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NIIHAI, KAUAI, AND OAHU.

* AFFECTED AREA...Niihau, Kauai South, Kauai Southwest, East 
  Honolulu, Honolulu Metro, Ewa Plain, Waianae Coast, Oahu North 
  Shore, Central Oahu and Waianae Mountains.

* TIMING...Until 6 PM HST this evening.

* WINDS...East 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 43 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hawaiiwildfire.org/home

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hwmo.org/

$$
947 
WWHW80 PHFO 251502 CCA
RFWHFO

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
502 AM HST Sat Oct 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR LEEWARD AREAS OF NIIHAU 
KAUAI AND OAHU...

.Increasing moisture associated with a passing upper-level
disturbance will decrease critical fire weather conditions over 
the islands of Maui County and Big Island. Red Flag Warning 
conditions will continue for leeward areas of Niihai, Kauai, and 
Oahu Counties today to account for 45 percent or lower relative 
humidity within those areas through this afternoon.

HIZ319>326-328>330-333-334-337-338-340>342-251545-
/O.COR.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Lanai Mauka-Kahoolawe-Maui Leeward West-
Maui Central Valley North-Maui Central Valley South-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island North-Kohala-Big Island Interior-
502 AM HST Sat Oct 25 2025

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

The National Weather Service in Honolulu has cancelled the Red
Flag Warning.

$$

HIZ301-304-305-307>311-315-316-260400-
/O.COR.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-
502 AM HST Sat Oct 25 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Niihau, Kauai South, Kauai Southwest, East 
  Honolulu, Honolulu Metro, Ewa Plain, Waianae Coast, Oahu North 
  Shore, Central Oahu and Waianae Mountains.

* TIMING...Until 6 PM HST this evening.

* WINDS...East 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 43 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior. A Red Flag Warning does not
predict new fire starts.

&&

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hawaiiwildfire.org/home

For actions you can take to protect life and property from
wildfires, visit the Hawaii Wildfire Management Organization at
https://www.hwmo.org/

$$

PIERCE
582 
WWHW80 PHFO 260225
RFWHFO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Honolulu HI
425 PM HST Sat Oct 25 2025

...RED FLAG WARNING IS CANCELLED...

HIZ301-304-305-307>311-315-316-260330-
/O.CAN.PHFO.FW.W.0002.000000T0000Z-251026T0400Z/
Niihau-Kauai South-Kauai Southwest-East Honolulu-Honolulu Metro-
Ewa Plain-Waianae Coast-Oahu North Shore-Central Oahu-
Waianae Mountains-
425 PM HST Sat Oct 25 2025

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

The National Weather Service in Honolulu has cancelled the Red
Flag Warning.

Relative humidity values have increased and we are no longer
experiencing extreme fire weather. Therefore the warning was
cancelled. There are now no red flag warnings in effect for
Hawaii. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Oct 23, 3:12 AM HST, 5 hours 30 minutes earlier.

Area forecast discussion, Oct 23, 3:12 AM HST, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
312 AM HST Thu Oct 23 2025

.SYNOPSIS...
Breezy trade winds will become locally windy Friday into Saturday
as high pressure north of the state strengthens and moves
eastward. Showers will favor windward and mauka areas, and
occasionally spill over to interior and leeward areas. Pockets of
drier air filtering into the region, coinciding with the stronger
winds, will introduce fire weather concerns Friday and Saturday.
By Sunday into early next week, trades will gradually weaken and
rain chances will increase due to the proximity of an upper-level
low and deep moisture being drawn across the island chain.

&&

.DISCUSSION...
Early morning radar and satellite imagery depict scattered
showers drifting into windward and mauka areas across the island
chain, with the greatest coverage currently affecting windward Big
Island. A broad surface high far northwest of the state will
continue to drive locally breezy trade winds today, focusing
clouds and passing showers along typical windward slopes and
coasts. Leeward Big Island will once again see sea breeze
development this afternoon, supporting isolated to scattered
showers along leeward slopes before dissipating by evening.

An elongated upper-level trough edging in from the east will
maintain slightly cooler temperatures aloft today through
Saturday, allowing for an isolated thunderstorm or two to develop
over the Big Island each afternoon. Elsewhere, the air mass
should remain fairly stable.

The surface high to the northwest will strengthen and shift
eastward along 30N through the weekend, tightening the local
pressure gradient and producing a notable increase in trade wind
speeds. Trades are expected to peak Friday into Saturday, with the
windier locations potentially nearing Wind Advisory levels
(sustained speeds around 30 mph). However, the high-res model
guidance might be undershooting the wind speeds according to an
ASCAT pass we received overnight, so winds may approach Wind
Advisory criteria across the typical windier locations as early as
later today.

Model guidance and upstream satellite imagery indicate a brief
pocket of drier air moving in later today, followed by a band of
moisture overnight and another dry pocket Friday into Saturday.
These dry periods will coincide with the strongest winds, and
while relative humidity values may be marginal, confidence is
increasing that critical fire weather thresholds could be met
Friday and Saturday, particularly over leeward and central zones
and the drought-stricken Big Island North area. A Fire Weather
Watch remains in effect for these areas from Friday morning
through Saturday afternoon, with the highest concern expected
during the late morning and afternoon hours each day when humidity
is lowest. See the Fire Weather section below for additional
details.

By late Saturday into Sunday, global models show a plume of deep
tropical moisture being drawn northward across the islands, with
precipitable water values projected to climb toward 2 inches. At
the same time, an upper-level low is expected to separate from its
parent trough to the east and retrograde westward near or over
the state. Model guidance is coming into better agreement
regarding its position and timing, increasing forecast confidence
that its proximity will enhance instability, especially over the
eastern half of the state. The combination of abundant moisture
and colder mid-level temperatures will support a wetter and more
unsettled trade wind pattern from late this weekend into early
next week.

As the surface high continues eastward and weakens, the pressure
gradient will ease, leading to a gradual reduction in trade wind
strength to moderate to locally breezy levels Sunday through
midweek next week.

&&

.AVIATION...
Moderate to breezy trades will persist today and could strengthen
to locally strong on Friday. Stability will increase today as a
mid-level trough currently over the Big Island is pushed eastward
by a developing mid level ridge and drier air moves through.
Small pockets of moisture moving along the trade wind flow will
produce isolated MVFR conditions along windward slopes (primarily
overnight), most likely on Big Island, while VFR will prevail
elsewhere. A small pocket of moisture is possible late tonight
into tomorrow morning and may bring a few extra MVFR showers to
windward and mountain areas before drier and more stable air fills
in Friday mid-morning.

AIRMET Tango will remain in place for low-level turbulence over
and downwind of terrain.

&&

.MARINE...
A strengthening high pressure ridge north of the Hawaiian Islands
will strengthen trade winds into the fresh to near gale force
range through Saturday. The strongest winds in this range will
develop in the channels and waters near Maui and the Big Island.
A cold low pressure system moving into the Central Pacific basin
this weekend will weaken this ridge, decreasing trade wind speeds
rather significantly from Sunday onward. In the short term
forecast, we expanded the coverage of the Small Craft Advisory
to all waters due to the strengthening trade winds. This decision
was supported by recent ASCAT wind initialization, increasing
model guidance trends, and due to the building north-northwest
swells that will increase significant wave heights to around 10
feet in some of our coastal waters through Saturday.

Today is a tale of two north-northwest (330 deg) swells, a
moderate 11 to 13 sec period and a longer 15 to 17 sec period,
moving through the Hawaii region today. The longer period swell
will continue to build today and surf heights along north and west
facing shores are forecast to strengthen into marginal High Surf
Advisory (HSA) levels through the day. A HSA remains in effect for
shores exposed to this north-northwest swell energy, including
the north and west facing shores of Kauai, Niihau, Oahu, Molokai,
and the north facing shores of Maui.

This long period north-northwest swell will continue to slowly
weaken into a medium period swell from tonight into Friday, as
another long period overlapping north-northwest swell builds into
the region. Surf heights with this next swell will be similar or
slightly higher than today's long period swell energy, possibly
exceeding HSA thresholds along north and west facing shores from
late Friday into Saturday.

Small background south swell energy will continue to keep surf
along south facing shores above flat levels into early next
week. Rough, choppy surf along east facing shores will continue
through the forecast period and will see increasing trends into
the weekend.

&&

.FIRE WEATHER...
By later this morning, locally windy trades and decreasing
moisture will begin increasing fire weather concerns. However,
model guidance shows that another pocket of drier air will arrive
Friday into Saturday, coinciding with the strongest trade wind
speeds. Critical fire weather conditions will be possible during
this time, with relative humidity values dropping into the low 40
percent range and trade winds reaching above sustained speeds of
20 mph. Since confidence is increasing, a Fire Weather Watch has
been issued for leeward portions of all Hawaiian Islands, as well
as interior sections of Oahu and the Big Island, from Friday
morning through Saturday afternoon (though the greatest concern
will be from late morning through the afternoon hours each day
when relative humidity will be lowest). All of North Big Island
has also been included in the Fire Weather Watch due to extreme
drought conditions. See the latest Fire Weather Watch for
additional details.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST this evening for Niihau-Kauai
Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kauai
North-Molokai Windward-Molokai North-Molokai West-Maui Central
Valley North-Windward Haleakala.

Fire Weather Watch from Friday morning through Saturday
afternoon for Niihau-Kauai South-Kauai Southwest-East Honolulu-
Honolulu Metro-Ewa Plain-Waianae Coast-Oahu North Shore-Central
Oahu-Waianae Mountains-Molokai North-Molokai West-Molokai
Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Lanai
Mauka-Kahoolawe-Maui Leeward West-Maui Central Valley North-Maui
Central Valley South-South Maui/Upcountry-South Haleakala-Big
Island South-Big Island Southeast-Big Island North-Kohala-Big
Island Interior.

Small Craft Advisory until 6 PM HST Saturday for all Hawaiian
waters-

&&

DISCUSSION...Farris
AVIATION...Tsamous
MARINE...Bohlin
FIRE WEATHER...Farris

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:41 PM HSTFire Weather WatchHFOHawaii, Honolulu, Kauai, Kalawao17 hr
Oct 22, 8:23 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao19 hr

Nearby

Red Flag Warnings in Hawaii, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.